Log in
Thyroid UK
92,041 members106,302 posts

Thyroid and your heart

I have had 2 episodes where I wake up nauseous. Both times when I got up I passed out and had to spend 4-5 days in the hospital. First thought to be a mild heart attack. But after every test imaginable no heart problems. Am on levothyroxin. My heart dr said I am his mystery patient and just don't get out of bed if it happens again. Not very reassuring. Anybody else had this?

13 Replies
oldestnewest

What's your FT3 level like?

Reply

I looked on my reports and don't see anything like that I will check with my dr. Thanks

Reply

They don't often test it on the NHS, but you could ask, given the importance of T3 for the heart.

When did you have your last test? 11 months is a long, long time to be on 50 mcg levo.

Reply

How much levothyroxine? Have you been taking it long?

Reply

50 mg. Just since feb 2016 after first episode

Reply

You should have been given blood tests 6 weeks after going on Levo and an increase in dose. You've just been allowed to rot, which sadly is all too common.

2 likes
Reply

My husband had something similar but is not hypothyroid. Have you had a 3 or 5 day recording of your heart rhythm? It may well be not connected to hypothyroidism.

Reply

Was on a heart monitor in the hospital both times. Now have a monitor just under my skin for nighttime. So far no abnormal beats

Reply

My husband had a sub dermal recorder he had occasional arrhythmia which only showed up after 4 months, then he had 2 more episodes in 3 weeks. He now has a pacemaker and is fine. The hardest part was not being allowed to drive for nearly a year.

Reply

Presumably orthostatic and nocturnal hypotension have been ruled out, also sleep disorders.

Reply

Have a small heart monitor just under my skin. Monitors at night when I go to bed.

Reply

The doctor expects your to stay in bed if you feel nauseous? So you might have to stay in bed for quite a long time. That's ridiculous of him.

I think you may be sensitive to the fillers/binders in levothyroxine you are taking. Do you make sure you get the same one each time you collect levo from pharmacist? I think you need to get a Free T4 and Free T3 blood test to know how much you actually have floating around. You can read about FT3 in the following:-

thyroiduk.org.uk/tuk/testin...

Reading some of the reponses above that you have been taking 50mcg of levo since Februay 2016 - I think you need to change your doctor. You are most probably undermedicated. instead of having a reaction to the fillers/binders.

My heart played up before I was finally diagnosed and afterwards. even when I was put on levothyroxine. At my last appointment with the cardiologist I was told the same, that I'd have a small implant which I've never needed as my palps stopped.

You have to make a new appointment at the very earliest possible, and fasgting although you can drink water.

Allow a gapt of 24 hours between your last dose of levo and the test and take afterwards.

I think you need a full thyroid function test, i.e. TSH, T4, T3, Free T4, Free T3, and thyroid antibodies. B12, Vit D, iron, ferritin and folate.

Tell GP you've taken advice from Healthunlocked Thyroiduk.org. who are the NHS Choices for dysfunctions of the thyroid gland.

Post your results with the ranges on a new post.

1 like
Reply

I will thanks

1 like
Reply

You may also like...